Alert archive / Nebraska / Red Flag Warnings in 2017
Red Flag Warning 8, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Mar 8, 2017, 2:37 AM CST for 8 counties in Nebraska; Phillips County, Kansas. It took effect at Mar 8, 2017, 11:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2017, 2:37 AM CST (08:37 UTC)
- In effect from
- Mar 8, 2017, 11:00 AM CST
- Expired
- Mar 8, 2017, 3:18 PM CST
- In force
- 4 hr
- Issued by
- NWS Hastings, NE
Counties Phillips County, KS, Buffalo County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Kearney County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 83 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2917 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
641 WWUS83 KGID 080837 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 237 AM CST Wed Mar 8 2017 ...RED FLAG WARNING EXPIRES TODAY AS FIRE WEATHER WATCH IN EFFECT FOR SOME WESTERN AREAS ON WEDNESDAY... NEZ060-072-082-082045- /O.UPG.KGID.FW.A.0007.170308T1700Z-170309T0000Z/ /O.NEW.KGID.FW.W.0008.170308T1700Z-170309T0000Z/ Dawson-Gosper-Furnas- 237 AM CST Wed Mar 8 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 060, 072 AND 082... The National Weather Service in Hastings has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM this morning to 6 PM CST this evening. the Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Nebraska, Fire Weather Zone 060 Dawson, Fire Weather Zone 072 Gosper and Fire Weather Zone 082 Furnas. * TIMING...Afternoon into early evening. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that occur will spread rapidly...be difficult to contain...and will exhibit extreme fire behavior. Use caution if engaging in activities that could start a fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ005-NEZ073-083-082045- /O.NEW.KGID.FW.W.0008.170308T1700Z-170309T0000Z/ Phillips-Phelps-Harlan- 237 AM CST Wed Mar 8 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 073 AND 083... The National Weather Service in Hastings has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM this morning to 6 PM CST this evening. * AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips. In Nebraska, Fire Weather Zone 073 Phelps and Fire Weather Zone 083 Harlan. * TIMING...Afternoon into early evening. * WINDS...West 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that occur will spread rapidly...be difficult to contain...and will exhibit extreme fire behavior. Use caution if engaging in activities that could start a fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
745 WWUS83 KGID 081052 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 452 AM CST Wed Mar 8 2017 ...RED FLAG WARNING EXPIRES TODAY AS FIRE WEATHER WATCH IN EFFECT FOR SOME WESTERN AREAS ON WEDNESDAY... NEZ061-074-084-082300- /O.EXA.KGID.FW.W.0008.170308T1700Z-170309T0000Z/ Buffalo-Kearney-Franklin- 452 AM CST Wed Mar 8 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 074 AND 084... The National Weather Service in Hastings has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM this morning to 6 PM CST this evening. * AFFECTED AREA...In Nebraska, Fire Weather Zone 061 Buffalo, Fire Weather Zone 074 Kearney and Fire Weather Zone 084 Franklin. * TIMING...Afternoon into early evening. * WINDS...Southwest 10 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent * IMPACTS...Any fires that occur will spread rapidly...be difficult to contain...and will exhibit extreme fire behavior. Use caution if engaging in activities that could start a fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ005-NEZ060-072-073-082-083-082300- /O.CON.KGID.FW.W.0008.170308T1700Z-170309T0000Z/ Phillips-Dawson-Gosper-Phelps-Furnas-Harlan- 452 AM CST Wed Mar 8 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 060, 072, 073, 082 AND 083... * AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips. In Nebraska, Fire Weather Zone 060 Dawson, Fire Weather Zone 072 Gosper, Fire Weather Zone 073 Phelps, Fire Weather Zone 082 Furnas and Fire Weather Zone 083 Harlan. * TIMING...Afternoon into early evening. * WINDS...West 5 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent * IMPACTS...Any fires that occur will spread rapidly...be difficult to contain...and will exhibit extreme fire behavior. Use caution if engaging in activities that could start a fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
435
WWUS83 KGID 081747
RFWGID
URGENT - FIRE WEATHER MESSAGE
National Weather Service Hastings NE
1147 AM CST Wed Mar 8 2017
KSZ005-NEZ060-061-072>074-082>084-090000-
/O.CON.KGID.FW.W.0008.000000T0000Z-170309T0000Z/
Phillips-Dawson-Buffalo-Gosper-Phelps-Kearney-Furnas-Harlan-
Franklin-
1147 AM CST Wed Mar 8 2017
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005,
060, 061, 072, 073, 074, 082, 083 AND 084...
* AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips. In
Nebraska, Fire Weather Zone 060 Dawson, Fire Weather Zone 061
Buffalo, Fire Weather Zone 072 Gosper, Fire Weather Zone 073
Phelps, Fire Weather Zone 074 Kearney, Fire Weather Zone 082
Furnas, Fire Weather Zone 083 Harlan and Fire Weather Zone 084
Franklin.
* WINDS...West to southwest with speeds of 10 to 15 mph and gusts
up to 25 mph.
* RELATIVE HUMIDITY...Values between 10 and 15 percent.
* IMPACTS...Any fires that occur will spread rapidly...be
difficult to contain...and will exhibit extreme fire behavior.
Use caution if engaging in activities that could start a fire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.
&&
$$787 WWUS83 KGID 082118 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 318 PM CST Wed Mar 8 2017 KSZ005-NEZ060-061-072>074-082>084-082230- /O.CAN.KGID.FW.W.0008.000000T0000Z-170309T0000Z/ Phillips-Dawson-Buffalo-Gosper-Phelps-Kearney-Furnas-Harlan- Franklin- 318 PM CST Wed Mar 8 2017 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 060, 061, 072, 073, 074, 082, 083 AND 084... The National Weather Service in Hastings has cancelled the Red Flag Warning. While conditions remain dry, wind speeds have remained relatively light. Therefore the Red Flag Warning has been cancelled. $$ Fay
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 7, 11:14 PM CST, 3 hours 23 minutes earlier.
Area forecast discussion, Mar 7, 11:14 PM CST, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
1114 PM CST Tue Mar 7 2017
.SHORT TERM...(tonight through Wednesday)
Issued at 318 PM CST Tue Mar 7 2017
Winds decreasing this evening with cool temperatures to follow
overnight, then a quick rebound in temperatures Wednesday, are the
primary short term highlights.
Strong upper level low pressure system spinning through Hudson Bay
region continued to affect the Central Plains this afternoon,
causing scattered instability showers and strong west to northwest
winds. As that system drifts east tonight, surface pressure gradient
will finally weaken, allowing strong winds to subside.
The few showers that were noted on area radars this afternoon are
instability-driven, so those should go away as we head toward sunset
and boundary layer stabilizes further. Cloud cover will also
diminish for the same reasons.
That leaves us with clear skies and light winds, and along with a
dry atmosphere, expect lows to drop to or below freezing all of
central Nebraska and north central Kansas overnight.
On Wednesday, a quick return to southerly low level flow under
rising height regime, along with plenty of sunshine, suggests highs
return to the 60s if not lower 70s. Another weak mid level shortwave
riding through the Northern Plains will drag a surface trough the
the region during the afternoon, switching winds to the northwest
again.
.LONG TERM...(Wednesday night through Tuesday)
Issued at 318 PM CST Tue Mar 7 2017
Mid level flow pattern is forecast to remain west-northwest into the
weekend as Hudson Bay upper low rotates east and northeast and
another low remains well out in the Pacific. A couple of impulses
riding through that flow will affect our area by the end of the
week. The first will be moving east of Nebraska and Kansas Wednesday
night, with cold advection on the back side dragging much cooler air
into the region by Friday. By then, a second and more vigorous wave
will drop out of western Canada, reaching the Dakotas on Saturday,
then Iowa and Missouri Saturday night.
While surface flow will remain generally northeast or easterly,
shortwave will induce isentropic upglide providing modest theta-e
advection over cooler surface air, and will lead to an outbreak of
precipitation in the Plains, beginning Friday night for our area.
Forecast soundings suggest temperature profiles should favor
initially a cold rain, but cooling atmosphere will support change to
snow north to south after midnight. Most of the precipitation
potential should be east of our area by Saturday afternoon. Given
progressive nature of system and relatively warm temperatures as of
late, do not expect much if any accumulation of snow.
The rest of the forecast through Tuesday appears to be dry save for
a potential glancing blow of light rain or snow late Sunday night as
another shortwave ripples through upper flow. Otherwise temperatures
will ride the roller coaster up and down through Tuesday, beginning
with relatively mild conditions in the 60s Thursday, but falling back
to the 40s or lower 50s Friday and Saturday. A slight and short-
lived warmup ahead of Sunday night wave should put highs closer to
60 Sunday, with a brief cooldown to follow Monday, and some
moderation again Tuesday.
&&
.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Wednesday night)
Issued at 1101 PM CST Tue Mar 7 2017
VFR conditions expected. West to southwest winds at 5 to 10 kts
expected overnight. Southwest winds will increase tomorrow
afternoon, but not nearly to the extent we've seen the past couple
days. Gust should only be in the 15 to 20 kt range.
&&
.FIRE WEATHER...
Issued at 318 PM CST Tue Mar 7 2017
Strong northwest winds gusting over 40 mph will continue into the
evening before gradually diminishing. Also, relative humidities this
afternoon in the teens will slowly improve as temperatures begin to
fall. So, will continue with Red Flag Warning until 7 PM this
evening for all of south central Nebraska and north central Kansas.
On Wednesday, again relative humidities are expected to drop into
the teens during the afternoon, but wind speeds will likely remain
below 20 mph most of the afternoon. However western sections of our
area, say from Lexington to Beaver City, will be close enough to
warrant at least a Fire Weather Watch as winds turn west or
northwest and could get gusty.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...Fire Weather Watch from 11 AM CST Wednesday through Wednesday
afternoon for NEZ060-072-082.
KS...None.
&&
SHORT TERM...Dergan
LONG TERM...Dergan
AVIATION...Mangels
FIRE WEATHER...DerganHazardous weather outlook, Mar 7, 8:08 PM CST, 6 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 808 PM CST Tue Mar 7 2017 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 081200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 808 PM CST Tue Mar 7 2017 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Dangerous fire weather conditions are expected to materialize again on Wednesday afternoon across the western part of central Nebraska. A Fire Weather Watch is in effect Wednesday afternoon into evening for Dawson, Gosper, and Furnas counties. Farther east, near critical fire conditions are expected. Relative humidity will be below 20 percent, but the wind forecast is just shy of critical thresholds. A Red Flag Warning could eventually be needed across a larger part of the area if it becomes apparent that winds will be stronger than currently forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings HEINLEIN
Nearby
Red Flag Warnings in Nebraska, 2017Red Flag Warnings in Kansas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.